Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Have chest pain, eating disorder. Taking Methyldrene diet pills. Suggestion?

I have been taking Methyldrene diet pills for about a month now and I am experiencing some chest pains and they are becoming more frequent. I am also under a lot of stress, and have had issues with my heart in the past- im only 23, but to be honest ive struggled with an eating disorder for 13 years. I am going to cease taking the diet pills as of now since it is freaking me out a bit. but I want to know if you think the diet pills are the cause, or if it could be something else?
Asked On : Sat, 20 Apr 2013
Answers:  2 Views:  491
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

Methyldrene pills are fat burners. Usually they consists of stimulants which cause thermogenesis. You are having chest pains, stress etc. These are most likely occurring due to the pills. These pills when taken cause palpitations, anxiety, restlessness, shakiness etc symptoms. I would advise you to please stop taking the pills for some time and notice the change. Visit a good doctor for expert opinion on weight loss. A lot of medicines are available that can be prescribed medically for weight loss. Try to do relaxation exercises, yoga, meditation for immediate relief.

Dr. Seikhoo Bishnoi, MD
Answered: Sat, 20 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

The diet pill can certainly cause - good you are stopping them
Stress can cause / and association with eating disorder - demands Psychiatric assistance / there could be remarkable improvement...

What is the issue with the heart? Examination followed if necessary by EKG / HOLTER (24 to 48 hour ambulatory monitoring) / ECHOcardiogram / TMT (Treadmill exercise ECG) / LABORATORY work-up - can diagnose. Once the diagnosis is known, treatment can be planned..

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sat, 20 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor